Alert archive / Indiana / River Flood Warnings in 2024
River Flood Warning 9, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 26, 2024, 4:19 PM EST for Carroll County, Tippecanoe County, White County, Indiana. It took effect at Jan 26, 2024, 4:33 PM EST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2024, 4:19 PM EST (21:19 UTC)
- In effect from
- Jan 26, 2024, 4:33 PM EST
- Expired
- Jan 27, 2024, 6:58 AM EST
- In force
- 14 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, IN, Tippecanoe County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River near Delphi (DLPI3).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03333050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
144
WGUS43 KIND 262119
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
419 PM EST Fri Jan 26 2024
...The National Weather Service in Indianapolis IN has issued a
Flood Warning for the following rivers in Indiana...
Tippecanoe River near Delphi.
.Snowmelt and rainfall on partially frozen ground are producing
enough runoff to bring the Tippecanoe River near Delphi into flood.
Lowland minor flooding is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov/ind.
The next statement should be issued Saturday morning by around 730
AM EST.
&&
INC015-157-181-271230-
/O.NEW.KIND.FL.W.0009.240126T2133Z-240127T1435Z/
/DLPI3.1.ER.240126T2133Z.240127T0000Z.240127T0834Z.NO/
419 PM EST Fri Jan 26 2024
...FLOOD WARNING IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tippecanoe River near Delphi.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 8.0 feet, Low agricultural lands, river parks and a
few local roads flood along the Tippecanoe River. Oakdale Public
Access Site flooded.
* ADDITIONAL DETAILS...
- At 3:45 PM EST Friday the stage was 7.9 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 8.3 feet this evening. It
will then fall below flood stage late tonight.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4059 8675 4055 8675 4050 8677 4051 8682
4056 8679 4060 8677
$$
CP1 follow-up statement
498
WGUS83 KIND 271158
FLSIND
Flood Statement
National Weather Service Indianapolis IN
658 AM EST Sat Jan 27 2024
...The Flood Warning is cancelled for the following rivers in
Indiana...
Tippecanoe River near Delphi.
.Minor flooding on the Tippecanoe River at Delphi has ended and the
stage has continued to show a consistent downward trend early
today...so the warning has been cancelled.
INC015-157-181-271300-
/O.CAN.KIND.FL.W.0009.000000T0000Z-240127T1158Z/
/DLPI3.1.ER.240126T2145Z.240126T2315Z.240127T0010Z.NO/
658 AM EST Sat Jan 27 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tippecanoe River near Delphi.
* ADDITIONAL DETAILS...
- At 5:45 AM EST Saturday the stage was 7.2 feet.
- Forecast...The river is expected to fall and remain below
flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4059 8675 4055 8675 4050 8677 4051 8682
4056 8679 4060 8677
$$
AGMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 26, 2:51 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 26, 2:51 PM EST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 251 PM EST Fri Jan 26 2024 .Key Messages... - Dense fog again tonight, especially north of Indy - Ice jam and river flooding threat continues, mainly along the Wabash Valley - Additional rain chances over the weekend. Best chance across southeast portions of the area Saturday night. && .Short Term...(This evening through Saturday) Issued at 250 PM EST Fri Jan 26 2024 Some patchy fog continued across central Indiana early this afternoon. Widespread cloud cover was across the region, but temperatures were above normal and in the upper 30s to middle 40s. Rest of This Afternoon... Little change is expected with widespread low cloud cover continuing. Patchy fog will persist, especially north per recent trends. Tonight into Saturday Morning... High pressure will build in briefly tonight. Subsidence will continue to trap the low clouds. Winds will diminish as high pressure moves in. Short range model ensembles show a 60 percent or higher probability of a quarter of a mile or less visibility across much of the northern half of the forecast area. This is reasonable given recent history and similar airmass. Will thus go with a Dense Fog Advisory for areas north of Indy tonight into Saturday morning. Patchy dense fog is possible elsewhere. Low clouds will keep temperatures well above normal, with lows in the mid and upper 30s. Saturday Afternoon... An upper level trough will approach the area from the southwest while surface low pressure moves into Tennessee. The low level jet will bring most of the moisture to the southeast of the area, but enough will be around to go with likely or higher PoPs Saturday afternoon across the southeastern half or so of the forecast area (closer to the forcing). Will go with lower PoPs to the northwest. Temperatures will be in the lower and middle 40s for highs. && .Long Term...(Saturday night through Friday) Issued at 250 PM EST Fri Jan 26 2024 Saturday night into Sunday... Questions arise on where low pressure will end up before the one east of the Appalachians takes over. NAM is farther west with the forcing and is colder, while GFS is farther east and a little warmer. These have impacts on precipitation type Saturday night. At any rate, rain will be widespread across much of central Indiana Saturday evening as broad forcing continues from upper and surface lows. Will continue likely or higher PoPs most areas then. Colder air will work in overnight Saturday night and at least cause a mix of rain and snow to fall before precipitation diminishes. If the stronger forcing and colder air from the NAM solution is present, some accumulating snow would be possible, mainly in the northeast forecast area. If the other solutions pan out, lighter or no snow accumulation would occur. For now will just go with a rain snow mix with little or no snow accumulation and continue to monitor trends. There could be some lingering rain/snow showers in the eastern half of the area Sunday morning. Highs on Saturday will be in the upper 30s to lower 40s. Sunday night and Monday... High pressure will briefly build in this period and provide dry and seasonable conditions. Monday night through Tuesday night... Upper and surface lows will move through during this time. Thermal profiles look warm enough for just rain. Will keep PoPs in chance category for now. Wednesday and beyond... High pressure will build in for Wednesday and at least into Thursday. Uncertainty ramps up starting Friday and continuing past the 7 day forecast on how a potential omega block pattern will set up. This will have an impact on temperatures as well as precipitation. With the higher than average uncertainty, will keep Friday dry. Temperatures will remain above normal through at least Thursday. && .Aviation...(18Z TAF Issuance) Issued at 1204 PM EST Fri Jan 26 2024 Impacts: - IFR or worse conditions should persist through much of the period. - Patchy fog will give way to widespread fog tonight, with dense fog possible at KIND/KLAF Discussion: Poor flying conditions will continue throughout the forecast period. Visibilities should remain higher across most sites this afternoon, but KLAF could remain MVFR. Ceilings will remains IFR for the most part this afternoon. Tonight, visibilities will drop in fog as winds diminish and low level moisture remains high. At least IFR visibilities are expected at all sites with worse expected at KLAF and potentially elsewhere. Some slow improvement will occur Saturday morning. && .IND WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory from 7 PM this evening to 11 AM EST Saturday for INZ021-028>031-035>043-049. && Short Term...50 Long Term...50 Aviation...50
Hazardous weather outlook, Jan 26, 10:53 AM EST, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1053 AM EST Fri Jan 26 2024 INZ021-028>031-035>049-051>057-060>065-067>072-271600- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 1053 AM EST Fri Jan 26 2024 This Hazardous Weather Outlook is for Central Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Significant fog risk. DISCUSSION... Areas of dense fog are possible again tonight into early Saturday, especially north of Interstate 70. Ice jam flooding remains possible along portions of area waterways. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Areas of dense fog possible Saturday morning. Potential for ice jam flooding continues along area rivers through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && This product in graphical format...along with other weather... hydrological and climate information...at: http://www.weather.gov/erh/ghwo?wfo=ind http://www.weather.gov/ind WFO IND
In the hours before
Special weather statement, Jan 26, 3:00 PM EST, 1 hour 19 minutes before
Special Weather Statement National Weather Service Indianapolis IN 300 PM EST Fri Jan 26 2024 INZ044>048-051>057-060>065-067>072-270330- Parke-Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 300 PM EST Fri Jan 26 2024 ...AREAS OF FOG AGAIN TONIGHT... Areas of fog will develop again tonight and persist into Saturday morning. Fog may be locally dense, especially in the Interstate 70 corridor. Exercise caution if traveling across central Indiana through the night. Slow down, leave plenty of space between vehicles, and use low beam headlights.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:57 PM EST | Dense Fog Advisory | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 9 more | 22 hr |
Nearby
River Flood Warnings in Indiana, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.